MAUDE Adverse Event Report: AV-TEMECULA-CT ACS HI-TORQUE IRON MAN GUIDE WIRE

AV-TEMECULA-CT ACS HI-TORQUE IRON MAN GUIDE WIRE
Catalog Number 1001311S
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.The investigation determined the difficulties appear to be related to circumstances of the procedure.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that during the procedure to treat a moderately calcified lesion in the non-tortuous peroneal artery, a 014 iron man guide wire was advanced past the target lesion without resistance.A non-abbott atherectomy device was advanced over the iron man without resistance and atherectomy was performed without issue.However, when the atherectomy device reached the tip of the iron man, it caused the tip to bunch then separate in a small peroneal side-branch vessel.The atherectomy device was then retracted over the iron man without resistance, followed by withdrawal of the iron man guide wire without difficulty.An attempt was made to snare the separated iron man tip, but the tip was too far distal to be reached.As the physician felt that leaving the tip would not cause adverse patient sequelae, the tip was left in small side-branch vessel.The atherectomy procedure was considered completed.There were no adverse patient sequelae and no occurrence of a clinically significant delay.No additional information has been provided.

Brand Name
ACS HI-TORQUE IRON MAN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key5943846
Report Number2024168-2016-06027
Device Sequence Number10876140
Product Code DQX
UDI-Device Identifier08717648013652
UDI-Public(01)08717648013652(17)180531(10)6060661
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K060449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue Number1001311S
Device Lot Number6060661
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2016
Initial Report FDA Received Date09/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATHERECTOMY: VOLCANO PHOENIX
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR